Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Having problems with diarrhoea. Always tired, developed acne, drinking alcohol and lost weight. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
hi my names XXXXXXX i have been having problems with constant diohrea for a few months now,im also tired constantly which i,ve never suffered from before,i have developed acne on my face which has also happend over last few months.i have been feeling low for around a year which i,ve been drinking more alcohol than usual and not eating properly which i think has led to some weight loss.can you help thanks
Posted Mon, 5 Aug 2013 in Digestion and Bowels
Answered by Dr. Shruti Rijhwani 33 minutes later
Hi !

Thank you for your query.

Dear sir ,

Well looking into your history there can be many causes for chronic diarrhoea and it will be very difficult to say anything just on the basis of history but we can discuss the possibilities.

Chronic diarrhea is defined as a decrease in stool consistency for more than four weeks . blood work up includes a complete blood count, erythrocyte sedimentation rate, liver function testing, thyroid-stimulating hormone level, and electrolyte levels. A stool routine microscopy looking for cysts any blood etc.

celiac disease. A fecal leukocyte level and fecal occult blood test is advised. Fecal calprotectin is useful in identifying IBD. Clostridium difficile stool toxin should be obtained for diarrhea after antibiotic use. IBS , that is irritable bowel syndrome needs to be ruled out that is quite common in young patients .A testing to rule out HIV is also advisable .

I advise you to see a gastroenterologist for detailed evaluation . Acne problem may be unrelated to this .

Wish you good health.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor